- Question: I am an African-American female, age 48, who in the past year has noticed a drastic change of light colored skin pigmentation (numerous light colored spots) changes on my lower legs and thighs. I have been to a skin clinic and dermatologist, but no one has an answer why this is happening. Thanks, Gail
It’s very common, or more common for African American skin to experience pigmentation issues such as vitiligo. Without a visual it’s difficult to say for certain that this is your skin concern, but guessing I’d say it’s likely that this could be the cause. A dermatologist should easily be able to determine if this is the issue, however some dermatologists specialize, or have more experience treating darker skin tones such as African American skin. I would visit the American Academy of Dermatology website and look for dermatologists in your area that may have more knowledge with your skin color, you could also call around to local dermatologists offices and have this answered. If it is vitiligo the physician should be able to prescribe topical treatments that may help as well as provide you with other options.
Best skin care wishes.